MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ICONO BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 11327600
Medical Device Problem Codes Radiation Output Problem (4026); Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
Siemens became aware of a malfunction that occurred while operating the artis icono biplane unit.During a patient procedure, the user released fluoro a for approximately 2-3 seconds and the radiation dose was higher than expected with image quality being different as well.We have no indications of any adverse effects on the health status of the involved patient.Siemens has requested additional information about this system failure.
 
Additional Manufacturer Narrative
The investigation of the reported issue was completed by siemens experts.The detailed logfile investigation showed a sporadic issue with the collimator mfd.After patient registration it may happen that upon starting the self-test of the collimator, the current copper filter setting is 0.0 mm (rarely used under clinical conditions, occurs temporarily, when the collimator is changing filters).The collimator firmware stores the copper filter setting before the self-tests and restores it upon finishing the self-test.At the same time, the collimator controller stores the last given copper filter setting.The copper filter setting is validated between the collimator and the controller once a different copper filter setting is provided.Therefore, under these rare circumstances (patient registration while the collimator is performing a change of the copper filters) the copper filter setting stored by the collimator controller may be different vs.The actual setting applied by the collimator after a collimator self-check.This state remains in place until a different copper filter setting is requested, for example, for imaging mode changes (e.G.Dose level, switchover between fluoro/acquisition), or upon significant changes in the measured patient thickness.This deviation is not detected by the system and neither indicated to the user (e.G.User message) nor the current setting is not reflected in the cu-value ui (e.G.Display is showing the requested filter but not 0.0 mm).The dose monitoring functions of the system (measuring and indicating the dose levels and providing alerts ¿ e.G., ¿careguard¿/¿caremonitor¿, a cumulative/local dose value which is set to 2gy/1gy per default) that provide information on the cumulated local skin dose as well as exam dose to the operator remain unaffected by the error.Therefore, there would be an adequate indication available for the operator to detect excessive dose levels and the operator would be alerted several times before exposing the patient to dose levels potentially leading to deterministic dose effects or an essential increase in the probability of stochastic dose effects.Furthermore, another indication of a higher applied dose to the user is significantly better contrast of the image, resp.Lower noise than intended and expected.In the reported case, the additional dose administered was 52 mgy.Siemens is currently developing a corrective action to prevent the issue described.

Brand Name
ARTIS ICONO BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key18836590
Report Number3004977335-2024-00027
Device Sequence Number20697552
Product Code OWB
UDI-Device Identifier04056869063317
UDI-Public04056869063317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11327600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown